Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Why am I having giddiness after food and experiencing hand shaking and anxiety?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 1998
Answered : 663 Questions
For the last couple of months, I am having giddiness after few hours of food. Always feel like hungry and during the time I am getting more anxiety, hands are shaking. If I take any food it reduces the symptoms. I checked for blood sugar and it was normal (90) on fasting. BP was normal. Please let me know what is causing this issue.
Posted Mon, 6 Jan 2014 in Medicines and Side Effects
Answered by Dr. Vandana Khare 1 hour later
Brief Answer: postprandial hypoglycemia can be a cause Detailed Answer: Hi XXXX! Atenolol is a beta-adrenergic blocking agent ,and is used for treatment of hypertension. Lightheadedness can be a side effect of this drug as is low blood pressure, you must tell your doctor about it. You have already got checked for blood sugar and it was normal; so diabetes has been ruled out. Giddiness after eating can be associated most commonly with postprandial hypoglycemia, where blood sugar levels drop after eating. Reactive hypoglycemia, or postprandial hypoglycemia, is a medical term for recurrent episodes of symptomatic hypoglycemia occurring within 4 hours after a high carbohydrate meal in people who do not have diabetes. It is thought to represent a consequence of excessive insulin release triggered by the carbohydrate meal but continuing past the digestion and disposal of the glucose derived from the meal. To relieve reactive hypoglycemia, eat small meals and snacks about every 3 hours, limit carbohydrate intake, exercise regularly as exercise increases sugar uptake which decrease excessive insulin release, eat a variety of foods, including meat, poultry, fish, or non meat sources of protein foods such as whole-grains, fruits, vegetables, and dairy products, choose high-fiber foods. Gastrointestinal disease, including gastritis, an inflammation of the stomach lining, and acid reflux, can also cause dizziness after eating. Many people misinterpret the feeling of thirst for a sensation of hunger. They are actually dehydrated so take plenty of water. Hope this will help you! Regards
Above answer was peer-reviewed by
Follow-up: Why am I having giddiness after food and experiencing hand shaking and anxiety? 3 hours later
Dr. Thanks for your quick reply. Is there any medicine used for Reactive hypoglycemia? If so please let me know.
Answered by Dr. Vandana Khare 26 minutes later
Brief Answer: successful dietary changes is the best treatment. Detailed Answer: Hi XXXX! Buformin is the medicine which is under study for Reactive hypoglycemia but making successful dietary changes is the best treatment.Typical dietary suggestions for reactive hypoglycemia include: Avoid refined carbohydrates (eg, white rice, white flour). Eat several small meals and snacks throughout the day (6 small meals or in-between meal snacks). Avoid excess alcohol while fasting (or at least consume food while drinking alcohol). Eat foods with a lower glycemic index. These are foods that raise blood sugar levels more slowly (eg, lean protein, high-fiber foods). I sincerely hope that I have answered your query!Take care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor